Bilateral knee and intermittent elbow pain in a competitive archer/hunter: phosphodiesterase-5-inhibitor-statin interaction?

George G.A. Pujalte, Lillybeth Acosta

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 59-year-old white hunter and archer presented to the sports medicine clinic with bilateral knee and left elbow pain. Various treatments for presumed musculoskeletal diagnoses did not help. When reviewing his medications, the patient concluded that the only new one before the appearance of his symptoms was tadalafil. He stopped taking it, and his pain resolved immediately thereafter. On review, it was noted that the patient was also on pravastatin. There have been a few previous reports of myopathy and rhabdomyolysis with the concomitant use of a phosphodiesterase-5 inhibitor (PDE5I), such as tadalafil and a statin. We report a case where such processes may have been occurring and may have resolved shortly after discontinuing concomitant use, in turn resulting in decreased pain. Clinicians may need to be aware of the possibility of such symptoms and processes occurring in patients taking both a statin and a PDE5I.

Original languageEnglish (US)
Pages (from-to)e52-e53
JournalClinical journal of sport medicine : official journal of the Canadian Academy of Sport Medicine
Volume24
Issue number5
DOIs
StatePublished - Sep 1 2014
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Orthopedics and Sports Medicine
  • Physical Therapy, Sports Therapy and Rehabilitation

Cite this